Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 67, NWS Columbia, SC

June 14, 2000Kershaw County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Jun 14, 2000, 5:37 PM EDT for Kershaw County, South Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2000, 5:37 PM EDT (21:37 UTC)
Expired
Jun 14, 2000, 6:00 PM EDT
In force
23 min
Issued by
NWS Columbia, SC
Area
Whole counties

County Kershaw County, SC

The radar

The Columbia radar (KCAE), 65 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2200 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 142137
SVRCAE
SCC055-142200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
537 PM EDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 600 PM EDT.

* AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTH OF CAMDEN...MOVING NORTHEAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL KERSHAW COUNTY AT 550 PM EDT
 

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY
INDOORS AWAY FROM WINDOWS.

REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA.

CDL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:34 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 14, 2:34 PM EDT, 3 hours 3 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-150601-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA, SC
201 PM EDT WED JUN 14 2000

FEW TSTMS OVR PEE DEE AREA ATTM AHD OF WK SFC TROF. AREA OF LWR
DWPTS OVR S MDLANDS. MAY INCLUD WDLY SCT TSTMS FOR ERLY EVE OVR
N MDLNDS. 5H COLD PCKT ALG CST WL DRFT SLOLY NEWD OVRNIGHT.
MODELS SHW THS FEATURE OFF NC CST THU. WK DYNAMICS APPRCH FM
W HWVR MUCH OF THS ENERGY RMNS W OF AREA. WTH DWPTS IN THE
60S AND UNSTBL AMS TO PERSIST WL CONT CHC OR SLGT CHC AFTN TSTMS
NXT FEW DAYS. WTH SW FLO ALOFT WK TROF APPRG FM W AND WL LKLY
STAL ALG MTNS. THEREFORE PERSISTENCE BST GUIDE. TA

FCSTID = 14
CAE   74  98  72  97 /  10  30  10  20
AGS   72  99  70  97 /  10  30  10  20
SSC   70  98  70  96 /  10  30  10  20
OGB   74  97  72  96 /  10  30  10  20

.CAE...
GA...NONE.
SC...NONE.

In the hours before

Local storm report, Jun 14, 2:09 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
209 PM EDT WED JUN 14 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

150 PM     CHERAW                    SC   .75 INCH HAIL
06/14/00   CHESTERFIELD                   REPORT FROM COOPERATIVE
                                          OBSERVER

BC
Local storm report, Jun 14, 4:34 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
434 PM EDT WED JUN 14 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....
#
415 PM     5 W ORANGEBURG            SC   WIND DAMAGE
06/14/00   ORANGEBURG                     SEVERAL TREES DOWN NEAR
                                          PINE HILL

ACM

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:42 PM EDTSevere Thunderstorm WarningCAEChesterfield33 min
Jun 14, 3:30 PM EDTSevere Thunderstorm WarningCAECalhoun, Orangeburg30 min
Jun 14, 5:24 PM EDTSevere Thunderstorm WarningCAEChesterfield36 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.